Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 5, 2006, 2:58 PM CDT for Otter Tail County, Wilkin County, Minnesota. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 5, 2006, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Otter Tail County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 173 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:00 PM CDT | TSTM WND DMG | 1 N Rothsay, MN | NUMEROUS LARGE BRANCHES BROKEN DOWN IN SHELTER BELTS. |
| Jun 5, 3:05 PM CDT | TSTM WND DMG | 9 Sw Pelican Rapids, MN | NUMEROUS LARGE BRANCHES BROKEN DOWN IN SHELTER BELTS. |
| Jun 5, 4:05 PM CDT | TSTM WND GST 60 | 5 Ssw Clitherall, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 051958
SVRFGF
MNC111-167-052100-
/O.NEW.KFGF.SV.W.0036.060605T1958Z-060605T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
258 PM CDT MON JUN 5 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA
THIS INCLUDES THE CITY OF FERGUS FALLS...
WILKIN COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 400 PM CDT
* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 2 MILES NORTH OF WENDELL...OR 15 MILES SOUTH OF
FERGUS FALLS...MOVING TO THE EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
7 MILES SOUTH OF DALTON AT 315 PM CDT
8 MILES SOUTHWEST OF PARKERS PRAIRIE AT 400 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4661 9670 4606 9648 4613 9618 4613 9586
4613 9569 4614 9560 4613 9519 4663 9520
$$
TFGF2 follow-up statements
000
WWUS53 KFGF 052038
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
338 PM CDT MON JUN 5 2006
MNC167-052048-
/O.CAN.KFGF.SV.W.0036.000000T0000Z-060605T2100Z/
WILKIN MN-
338 PM CDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR WILKIN COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4660 9622 4614 9623 4613 9618 4613 9586
4613 9569 4614 9560 4613 9519 4663 9520
$$
MNC111-052100-
/O.CON.KFGF.SV.W.0036.000000T0000Z-060605T2100Z/
OTTER TAIL MN-
338 PM CDT MON JUN 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR OTTER TAIL COUNTY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 3 MILES SOUTHWEST OF PHELPS...OR 10 MILES NORTHEAST OF
FERGUS FALLS...MOVING TO THE EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AMOR AND 6 MILES NORTH OF BATTLE LAKE BY 350 PM CDT
OTTERTAIL LAKE BY 355 PM CDT
OTTERTAIL...7 MILES NORTH OF CLITHERALL AND 9 MILES SOUTH OF
RICHVILLE BY 400 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4660 9622 4614 9623 4613 9618 4613 9586
4613 9569 4614 9560 4613 9519 4663 9520
$$
TFGF000
WWUS53 KFGF 052055
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
355 PM CDT MON JUN 5 2006
MNC111-052105-
/O.EXP.KFGF.SV.W.0036.000000T0000Z-060605T2100Z/
OTTER TAIL MN-
355 PM CDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR OTTER TAIL COUNTY WILL EXPIRE
AT 400 PM CDT...
A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EASTERN
OTTER TAIL COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA.
LAT...LON 4660 9622 4614 9623 4613 9618 4613 9586
4613 9569 4614 9560 4613 9519 4663 9520
$$
TFGFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 215 PM CDT MON JUN 5 2006 FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MODELS IN REASONABLE AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. MID LEVEL CIRCULATION TO PROPAGATE ALONG INTERNATIONAL BORDER OVERNIGHT REACHING MN ARROWHEAD BY MORNING. ASSOCIATED SURFACE BOUNDARY ENTERING NW FA EARLY THIS AFTERNOON AND WILL LIKELY BE FOCUS FOR ADDITIONAL CONVECTION LATER THIS AFTERNOON AND EVENING. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE WITH ML CAPES EXPECTED TO RISE TO 2000J. CONVECTION ONGOING WITHIN SW-NE INSTABILITY AXIS FROM EXTREME SE ND TO NEAR BDE. INITIAL CLUSTER WILL LIKELY BE EXITING FA BY FORECAST ISSUANCE HOWEVER NEW DEVELOPMENT STARTING OVER SE ND. WILL MAINTAIN HIGHEST POPS ALONG AND AHEAD OF BOUNDARY. WILL STILL KEEP SOME SMALL POPS GOING BEHIND BOUNDARY AS AIRMASS STILL UNSTABLE AND MID LEVEL CIRCULATION WILL BE CROSSING THIS EVENING. SLIGHT COLD ADVECTION AND LOW LEVEL DRYING OVERNIGHT IN WAKE OF BOUNDARY SO WILL FOLLOW COOLER GFS GUIDANCE VALUES. ANY CONVECTION BY MORNING SHOULD BE WELL EAST OF FA. MID LEVEL RIDGING RECOVERS AND WITH DRYING COLUMN SHOULD SEE PLENTY OF SOLAR. COLD ADVECTION SHORT LIVED SO TEMPERATURES SHOULD RECOVER BACK ABOVE AVERAGE. SECONDARY COLD FRONT WITH A LITTLE STRONGER COLD ADVECTION DROPS THROUGH FA TUESDAY NIGHT. WITH TIMING LATE AND LITTLE UPPER SUPPORT FEEL ANY DIURNALLY DRIVEN SHRA SHOULD HAVE DISSIPATED BEFORE REACHING AREA SO WILL KEEP FORECAST DRY. HIGH PRESSURE BUILDS IN FOR TUESDAY NIGHT/WEDNESDAY AND BASED ON COOLER COLUMN WILL SEE MORE AVERAGE TEMPERATURES. A SERIES OF WEAK SHORTWAVES WILL BEGIN ROUNDING RIDGE INTO FA LATER IN THE DAY HOWEVER WITH AIRMASS STABLE AND LACK OF BOUNDARIES WILL TRIM BACK ON POPS AND CONFINED PCPN CHANCES TO LATER IN THE NIGHT WEST OF THE VALLEY. SURFACE LOW REACHES WESTERN DAKOTAS THURSDAY AND WITH BOUNDARY INPLACE ACROSS FA WILL MAINTAIN LOW POPS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 1:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
153 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 SW PUPOSKY 47.65N 94.95W
06/05/2006 E0.75 INCH BELTRAMI MN PUBLIC
&&
BRAMERLocal storm report, Jun 5, 2:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
231 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 3 NW FOXHOME 46.31N 96.35W
06/05/2006 E1.00 INCH WILKIN MN TRAINED SPOTTER
&&
BRAMERLocal storm report, Jun 5, 2:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
241 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL HORACE 46.76N 96.90W
06/05/2006 E0.75 INCH CASS ND LAW ENFORCEMENT
&&
BRAMERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:38 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 67 min |
| Jun 5, 1:57 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wilkin | 63 min |
| Jun 5, 2:13 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 62 min |
| Jun 5, 3:09 PM CDT | Tornado Warning | FGF | Otter Tail | 66 min |
| Jun 5, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 61 min |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 56 min |
| Jun 5, 3:39 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 51 min |
| Jun 5, 4:11 PM CDT | Tornado Warning | FGF | Otter Tail | 34 min |
| Jun 5, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 61 min |
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 55 min |
| Jun 5, 5:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 55 min |
| Jun 5, 5:06 PM CDT | Tornado Warning | FGF | Grant | 39 min |
| Jun 5, 5:11 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 64 min |
| Jun 5, 5:44 PM CDT | Tornado Warning | FGF | Grant | 18 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.